Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Cheyenne, WY

July 11, 2006

NWS Cheyenne, WY issued this red flag warning at Jul 11, 2006, 10:20 AM MDT. It took effect at Jul 11, 2006, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2006, 10:20 AM MDT (16:20 UTC)
In effect from
Jul 11, 2006, 2:00 PM MDT
Expired
Jul 11, 2006, 7:55 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 111620
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT TUE JUL 11 2006

WYZ293-120030-
/O.UPG.KCYS.FW.A.0007.060711T2000Z-060712T0200Z/
/O.NEW.KCYS.FW.W.0005.060711T2000Z-060712T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-
1020 AM MDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. VERY DRY AIR EXISTS NEAR THE SURFACE...WITH RELATIVE
HUMIDITIES EXPECTED TO DIP BELOW 15 PERCENT THIS AFTERNOON. OCCASIONAL
LIGHTNING FROM THESE STORMS COMBINED WITH DRY FUELS WILL HAVE THE
POTENTIAL TO PRODUCE WILDFIRE STARTS. THE COMBINATION OF LOW
RELATIVE HUMIDITY VALUES...HIGH FIRE DANGER...AND ISOLATED DRY
LIGHTNING HAS PROMPTED THE UPGRADE FROM FIRE WEATHER WATCH TO RED
FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KCYS 120155
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
755 PM MDT TUE JUL 11 2006

WYZ293-120300-
/O.CAN.KCYS.FW.W.0005.000000T0000Z-060712T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-
755 PM MDT TUE JUL 11 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED
FLAG WARNING FOR THE AFFECTED PORTIONS OF CARBON COUNTY.
TEMPERATURES HAVE BEGUN TO FALL FOR THE EVENING DRIVING THE
RELATIVE HUMIDITY HIGHER...THUS DRY LIGHTING IS NO LONGER A
CONCERN.

$$

SOWKO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 11, 3:03 AM MDT, 7 hours 17 minutes earlier.

Area forecast discussion, Jul 11, 3:03 AM MDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 AM MDT TUE JUL 11 2006

.SHORT TERM...THROUGH THURSDAY NIGHT...AN UPPER RIDGE BEGINS TO
BUILD FROM THE SOUTH TODAY...WITH HOT CONDITIONS SPREADING OVER
THE REGION. ENOUGH INSTABILITY AND MOISTURE WEST OF THE LARAMIE
RANGE TO GENERATE A FEW THUNDERSTORMS THIS AFTERNOON. WITH
TEMPERATURE/DEW POINT SPREADS OF 50 DEGREES ACROSS LOWER
ELEVATIONS OF CARBON COUNTY...THERE IS SOME CONCERN FOR DRY
THUNDERSTORMS. FOCUS FOR TOMORROWS CONVECTION WILL BE A DRYLINE
THAT MOVES EAST INTO THE PANHANDLE. AGAIN COVERAGE WILL BE
MINIMAL...BUT A FEW SNEAKY STORM ARE POSSIBLE EAST OF SCOTTSBLUFF
AND KIMBALL. HEAT BUILDS FURTHER FOR THURSDAY AND VERY WARM TEMPS
ALOFT SHOULD SUPPRESS ANY THUNDERSTORM ACTIVITY...EXCEPT POSSIBLY
OVER THE MOUNTAINS.

.LONG TERM...FRI THROUGH MON. FRI...WITH 500 MB RIDGE FROM NRN AZ TO
SRN SD...AND PROGGED 850 MB/700 MB TEMPERATURES...TEMPERATURES
ACROSS OUR ZONES SOME 10-15F ABOVE NORMAL. WILL CONTINUE WITH
ISOLATED-SCATTERED AFTERNOON/EVENING TSTMS ACROSS THE MOUNTAINS DUE
TO LIMITED LOW/MID LEVEL MOISTURE AND WARM TEMPERATURES ALOFT.

SAT/SUN...SIMILAR PATTERN TO FRI WITH ISOLATED-SCATTERED
AFTERNOON/EVENING TSTMS ALONG/NEAR THE MOUNTAINS. HIGH TEMPERATURES
STILL SOME 10F ABOVE NORMAL.

MON...SLIGHT COOLING IN MOST LOCALES DUE TO LOWERING IN 1000-500 MB
THICKNESSES AS WELL AS 850/700 MB TEMPERATURES. SLIGHT INCREASE IN
AFTERNOON/EVENING TSTM COVERAGE WITH MORE LOW/MID LEVEL MOISTURE.

&&

.FIRE WEATHER...WILL BE HOISTING A FIRE WEATHER WATCH FOR THE
LOWER ELEVATIONS OF CARBON COUNTY TODAY DUE TO DRY THUNDERSTORM
POTENTIAL. COVERAGE MAY ONLY BE ISOLATED AND IT IS POSSIBLE THAT
STORMS WONT FORM AT ALL. BUT WHATEVER DOES DEVELOP WONT PRODUCE
MUCH RAIN...SO A WATCH SEEMS JUSTIFIED.   POMEROY

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 2 PM TUESDAY TO 8 PM TUESDAY FOR
     FWZ293.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....RUBIN
Hazardous weather outlook, Jul 11, 4:19 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
419 AM MDT TUE JUL 11 2006

NEZ001>003-019>021-054-055-WYZ059-060-064>070-121030-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
419 AM MDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF THE
LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY...MAINLY ALONG AND WEST OF THE LARAMIE RANGE.

IT WILL BE VERY HOT OVER THE PANHANDLE...WITH DAYTIME HIGHS NEAR
100 EACH DAY.

SEVERE DROUGHT WILL PERSIST ACROSS THE SOUTHERN PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>063-121030-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
419 AM MDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FIRE WEATHER WATCH IS IN EFFECT FOR DRY THUNDERSTORMS THIS
AFTERNOON AND EVENING. PLEASE REFER THE LATEST WATCH STATEMENT FOR
THE LATEST INFORMATION.

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SOME STORMS
COULD PRODUCE GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.

ELEVATED FIRE DANGER IS EXPECTED BY THURSDAY AS VERY HOT
CONDITIONS DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:16 AM MDTFire Weather WatchCYS7 hr

Nearby

Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.